MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lens (iol) was implanted in the left eye, the patient reported experiencing excessive glare and blurred vision, despite the lens being well-centered and no other issues with the eye.The issue was first noted during a post-operative visit.The patient was scheduled to undergo an iol exchange procedure.Through follow up, it was confirmed that the explant was successfully completed.Another johnson and johnson iol was implanted as replacement; ar40e model with a diopter of 21.5.The exchange procedure included a planned vitrectomy, but no sutures or additional medications outside the standard of care were required.There was no patient injury, and visual acuity and symptoms improved post-exchange.The post-operative refraction following the exchange was -0.50+0.50x113.The pre-operative refraction was +2.75+0.25x005, and the pre-operative best spectacle corrected visual acuity (bscva) was 20/30-.Post-operative refraction with the originally implanted lens was +0.50 sphere, and the post-operative bscva was 20/50, with an intended target refraction of plano sphere.The patient was not over or under corrected, and did not have any pre-existing conditions that affected the calculation.The patient had a loss of two lines of bscva.It was reported that the device caused or contributed to the event.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on the suspect product and found the lens had a detached haptic and was coated in viscoelastic residue.The lens was cleaned and inspected, and no issues that could contribute to the complaint issues reported were observed.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The "detached haptic¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this po number has been received.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24126764
Report Number3012236936-2026-000021
Device Sequence Number21431169
Product Code MFK
UDI-Device Identifier05050474810822
UDI-Public(01)05050474810822(17)270515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite